Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Big painful swollen gland after recreational drugs night
Jan 28, 2005

Dear doctor, after a weekend using recreational drugs (cocaine)and lots of no risky sex I've got for 3 days a big big (1,5 cm X 1 cm X 1 cm) and painful swollen gland in my armpit. At the same time an outbreak of genital herpes, not treated with aciclovir as i use to do because I hadn't any left. However it's a bit mild since it appeared on monday and signs are disappearing 3 days after. I had epstein-barr disease in the past and lynfoma case in family . hiv treatment is of EFV, epivir, AZT. 0 vl and 700 CD4 last test.* * 100%* * adherence. I feel really OK in all aspects. Should i be concerned by this? How many days should i wait for it to disappear before doing something? Could i do anything? thanks in advance and best regards from spain !!!!

Response from Dr. Henry

A swollen gland in that area often can be an infected lymph node or sebaceous cyst. In some areas of the world there is increased slin infections due to drug resistance staphylcoccus aureus in HIV+ persons that needs to be considered. Often if the swelling persists then evaluation is a good idea. Drainage of the infection and antibiotics are often helpful if there is a serious persistent infection in that area. KH



Previous
HIV med reactions
Next
Med change side effect question

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement